Bending of Sandwich Plates with Large Deflections

by A. Mohsen Alwan,

Serial Information: Journal of the Engineering Mechanics Division, 1967, Vol. 93, Issue 3, Pg. 83-94

Document Type: Journal Paper


A complete solution for a rectangular sandwich plate with isotropic core is presented which uses large deflection theory. The plate is simply supported on all edges and subjected to uniform normal pressure. The governing differential equations for finite deflections of a sandwich plate with isotropic core have already been derived by E. Reissner. The solution of the equations presented herein is in terms of trigonometric series. The first six terms of the series are considered, thus yielding a system of six cubic equations. The equations are solved by digital computer and the results are presented in the form of charts.

Subject Headings: Bending (structural) | Sandwich panels | Isotropy | Displacement (mechanics) | Plates | Differential equations | Computing in civil engineering

Services: Buy this book/Buy this article


Return to search